Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS El Paso, TX

August 14, 2009Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 14, 2009, 6:35 PM MDT for Sierra County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2009, 6:35 PM MDT (00:35 UTC)
Expired
Aug 14, 2009, 7:15 PM MDT
In force
40 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:33 PM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 14, 1:33 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
133 PM MDT FRI AUG 14 2009

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS AFTERNOON AND THIS EVENING BRINGING A FEW
SHOWERS AND THUNDERSTORMS TO THE AREA. WESTERLY WINDS WILL THEN
TRANSPORT DRIER AIR ACROSS THE REGION RESULTING IN WARM AND MOSTLY
DRY WEATHER SATURDAY THROUGH TUESDAY. A FEW SHOWERS AND
THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY AND THURSDAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST.

&&

.DISCUSSION...
MOIST AIR REMAINS AT LOWER LEVELS ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS EARLY THIS AFTERNOON WITH DEWPOINTS STILL AROUND 55
TO 60. AS A RESULT AIR MASS BECOMING MODERATELY UNSTABLE AS
DAYTIME HEATING PUSHING CAPES TO AROUND 1000 TO 1500 J/KG. SHORT
RANGE MODEL DATA AND LATEST SATELLITE IMAGES ALSO SHOWING UPPER
WAVE AXIS NOW ENTERING WESTERN NEW MEXICO WITH WELL DEFINED DRY
SLOT. TROUGH SHOULD PROGRESS EASTWARD THIS AFTERNOON AND EARLY
THIS EVENING INITIATING A FEW THUNDERSTORMS ACROSS THE CWA. DRY
AIR ALOFT SUGGESTS ISOLATED STORMS MAY PRODUCE STRONG DOWNBURSTS
AND SMALL HAIL.

THIS WEEKEND AND EARLY NEXT WEEK BROAD AND RATHER DEEP TROUGH
BECOMES ESTABLISHED OVER THE WESTERN U.S. WITH ZONAL FLOW ALOFT
DEVELOPING ACROSS THE SOUTHERN ROCKIES. THIS IN TURN INDUCES LEE
SURFACE TROUGHING OVER EASTERN NEW MEXICO RESULTING IN A DEEP
WESTERLY FLOW ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS.
MUCH DRIER AIR WILL ADVECT INTO THE REGION WITH PRECIPITABLE WATER
AMOUNTS UNDER .75 INCH MOST AREAS BY LATE SATURDAY AFTERNOON. SO
EXPECT WARM MOSTLY DRY WEATHER SATURDAY THROUGH AT LEAST TUESDAY.

SOME UNCERTAINTIES AFTER TUESDAY AS LATEST GFS SHOWS STRONG RIDGE
ALOFT EXTENDING ACROSS THE SOUTHERN ROCKIES AND KEEPING THE CWA
MOSTLY DRY. LATEST ECMWF CONSISTENT WITH PREVIOUS GFS RUNS IN
MOVING AN UPPER TROUGH INTO THE SOUTHWEST WITH MOISTURE ADVECTION
AND LIFT PRODUCING CONVECTION. GIVEN THE UNCERTAINTIES AND
INCONSISTENCIES WILL KEEP FORECAST OF ISOLATED THUNDERSTORMS LATER
PERIODS.

&&

.AVIATION...VALID..15/0000Z-16/0000Z...
AN UPPER LEVEL DISTURBANCE MOVED THROUGH THE AREA LAST NIGHT AND
THIS MORNING BRINGING A LINE OF SCATTERED RAIN AND THUNDERSTORMS
WITH BRIEF LOCALLY HEAVY RAIN. SOME RESIDUAL MOISTURE AND INSTABILITY
REMAINS WITH A SLIGHT RISK FOR A SHOWER/TSTM (BRIEF MVFR IFR SC-BKN
050CB 6SM -TSRA BKN040CB BKN100. AFTER 06Z...FEW-SCT 060 SCT250. SFC
WINDS 270/10G20KT WITH ISOLD CB OMTNS EAST OF ALM-ELP LINE 18Z-24Z.
&&

.FIRE WEATHER...
A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO TODAY AND
CONTINUE TO BRING A CONTINUED RISK OF LOCALLY
MODERATE TO HEAVY RAINS IN ISOLATED TO SCATTERED THUNDERSTORMS
TODAY MAINLY EAST OF THE RIO GRANDE. WEAK HIGH PRESSURE
ALOFT WILL REBUILD  SOUTH OF NEW MEXICO SATURDAY WITH DRIER WEATHER
EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK WITH ISOLATED THUNDERSTORMS
LIMITED TO THE MOUNTAINS. BY MIDWEEK ANOTHER UPPER LEVEL TROUGH WILL
MOVE INTO THE SOUTHWESTERN U.S. BRINGING INCREASED CHANCES OF
THUNDERSTORMS. TEMPERATURES WILL RUN FROM NEAR NORMAL TO FIVE DEGREES
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  97  71  97  72 /  20  10  10  10  10
SIERRA BLANCA TX        69  91  63  91  64 /  20  10  10  10  10
LAS CRUCES              68  96  67  96  68 /  20  10  10  10  10
ALAMOGORDO              67  95  65  95  66 /  20  10  10  10  10
CLOUDCROFT              50  75  48  74  47 /  30  10  10  10  10
TRUTH OR CONSEQUENCES   64  95  65  93  66 /  20  10  10  10  10
SILVER CITY             57  86  59  86  60 /  20  10  10  10  10
DEMING                  65  95  65  95  66 /  10  10  10  10  10
LORDSBURG               65  93  66  93  67 /  10  10  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/20 NOVLAN
Hazardous weather outlook, Aug 14, 11:12 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1112 AM MDT FRI AUG 14 2009

NMZ022>025-030>032-TXZ055-056-151700-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1112 AM MDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE VERY
HEAVY RAINFALLS...HALF INCH HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOSTLY WARM AND DRY WEATHER SATURDAY THROUGH TUESDAY WITH ONLY
SLIGHT CHANCES OF RAIN OVER HIGHER MOUNTAINS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS
OFFICE AND LOCAL LAW ENFORCEMENT.

ROGASH

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.